Get your Health question answered in 3 easy steps

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can i increase tramadol dosage inspite of having pain?

Answered by
Dr.
Dr. Vaibhav Gandhi

Orthopaedic Surgeon

Practicing since :1998

Answered : 5165 Questions

default
Posted on Wed, 6 Aug 2014 in Pain Management
Question: My doctor said I could take 2 tramadol and 2 ibuprophen for pain. It does not seem to help that much. Can I take 3 50 mg tramadol and one ibuprophen?
doctor
Answered by Dr. Vaibhav Gandhi 20 minutes later
Brief Answer:
Take it but be aware of side effect.

Detailed Answer:

Hello

I have studied your case,

Tramadol 100 mg should be sufficient but if its not working then you can take more tab but be aware of side effects of tramadol.

You can titrate by 100 mg increments every 2 to 3 days if needed for pain control
But Maximum: 300 mg/day only you should take.
Consult your doctor before increasing dose.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.
If you find this answer helpful do not hesitate to rate this answer at end of discussion.

Take care.


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Tramadol

doctor1 MD

I have had Fibromyalgia since age 26/yrs. (I just turned 80/yrs. old 4/2014! Fibromyalgia is clearly the disease from hell ! About 2/yrs. ago, I saw an advertisement on tv for Requip {restless leg syndrome} & the symptoms were clearly me! I expected nothing from the Requip because I had taken Darvacet N-100 for 30/yrs. only to experience it being suddenly removed from the market! Why, I continue to take the Darvon all those yrs. is because I m severely allergic to ASA {swells my brain} with all the symptoms of a brain-stem stroke! This happened to me twice, because my Rhumatologist {sp} had Not listened to me & prescribed Dolabid after, I had clearly made it known of my severe allergy to aspirin! I ve been pleasantly surprised about the relief I receive from taking 1 Ultram {non-asa} + 2/Tylenol + 1/Requip but there are still times that I ve needed something stronger! My doctor gave me Hydrocodone which made me very ill from nausea. I just, now remembered, the pain relief I received after disc surgery{L-5} with Demerol combined w/ Vistarel & wondered if I would be out of line asking my doctor for Demerol APAP 100 mg. tablets?I m a retired nurse & the very thought of being rejected causes me to endure more pain than I should?Would you advise me to ask my doctor for Demerol Tabs? I was given Morphine tabs following Mesh Vaginal Sling Surgery & it, too make me very nauseated! ps: The surgery did Not work!

doctor1 MD

Everytime I take tramadol I get this excruciating pain right under my upper ribs on the left side .... So, I ve found that ibuprofen takes the abdominal pain away. I ve also had this pain twice before without taking tramadol ... But it woke me out of sleep that s how bad it hurts ... Is this a gallbladder attack?

doctor1 MD

I have a spinal injury and was prescribed oxycodone for pain relief 10/325 (2x daily) and physical therapy. I had to stop and switch to tramadol because i needed to study for a major exam. I took 50mg of tramadol at 8am this morning, but my back is starting to get painful. How long do I need to wait before I can take an oxycodone? I was told only not to take them together. My dr is unavailable right now, can you answer this question for me? Thanks

doctor1 MD

My husband has been having pain on the left side in the front, just below his rib since Friday last week. He overate that day and felt nauseous. He is on percocet(2-3mg) and this causes constipation which he took laxative for 3 days after that to relive himself, but still had pain and nausea. He stopped taking the percocet and switched to some tylenol and tramadol to see if the percocet was the cause. Eating bread and water seemed to help, but when he went back to regular food he felt sick again. And due to his meds, he is sometimes dizzy. Is this something that is serious that needs immediate medical attention or is there a home treatment for this condition?

doctor1 MD

My wife, age 83, has developed a situation where her dominant hand (left) the index and ring fingers have curled into the palm and those knuckles are swollen . This is very painful with the pain radiating up the arm to the elbow. she has no...

doctor1 MD

I take blood thinner what anti inflammatory can I take

doctor1 MD

I have had shingles twice and had treatment and the shingles vaccine . My shingles were on the left side of my body, under the breast and around my back to the spine, I now have nerve pain , but it has now moved to my right breast and is extremely...